Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 55, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 17, 2008, 10:55 PM MST. It took effect at Dec 18, 2008, 4:58 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2008, 10:55 PM MST (05:55 UTC)
- In effect from
- Dec 18, 2008, 4:58 AM MST
- Expired
- Dec 18, 2008, 5:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 180555 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1055 PM MST WED DEC 17 2008 ...STRONG WINDS RETURN TO EASTERN NEW MEXICO ON THURSDAY... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS NEW MEXICO ON THURSDAY BRINGING WINTER WEATHER AND STRONG WINDS TO PARTS OF THE STATE. EASTERN NEW MEXICO WILL BE AFFECTED BY SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 OR 60 MPH. THE STRONGEST WINDS ARE EXPECTED TO BE ACROSS SOUTHEAST NEW MEXICO...WHERE AREAS OF BLOWING DUST MAY LOCALLY REDUCE VISIBILITIES. NMZ006-007-012-181200- /O.NEW.KABQ.WI.Y.0055.081218T1900Z-081219T0000Z/ HARDING COUNTY-FAR NORTHEAST PLAINS-CONCHAS LAKE/GUADALUPE COUNTY- INCLUDING THE CITIES OF...ROY...CLAYTON...SANTA ROSA 1055 PM MST WED DEC 17 2008 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 5 PM MST THURSDAY. STRONG AND GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP ACROSS NORTHEAST AND EAST CENTRAL NEW MEXICO THURSDAY AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH WITH WIND GUSTS UP TO 50 MPH ARE LIKELY. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ NMZ013-018>021-026-181200- /O.CON.KABQ.HW.A.0008.081218T1900Z-081219T0000Z/ QUAY COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-ROOSEVELT COUNTY- CURRY COUNTY-GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...TUCUMCARI...FORT SUMNER...ROSWELL... PORTALES...CLOVIS 1055 PM MST WED DEC 17 2008 ...HIGH WIND WATCH REMAINS IN EFFECT THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. WEST TO SOUTHWEST SUSTAINED WINDS BETWEEN 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS PORTIONS OF THE EAST CENTRAL AND SOUTHEAST PLAINS AS WELL AS THE GUADALUPE MOUNTAINS OF CHAVES COUNTY THURSDAY AFTERNOON. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ 34
3 follow-up statements
000 WWUS75 KABQ 181158 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 458 AM MST THU DEC 18 2008 ...STRONG WINDS RETURN TO NEW MEXICO TODAY... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS NEW MEXICO TODAY BRINGING WINTER WEATHER AND STRONG WINDS TO THE STATE. CENTRAL AND EASTERN NEW MEXICO WILL BE BUFFETED BY SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 55 MPH. THE STRONGEST WINDS ARE EXPECTED TO BE ACROSS THE SOUTHEAST PLAINS AND THE SACRAMENTO AND CAPITAN MOUNTAINS. NMZ013-018>021-026-181900- /O.UPG.KABQ.HW.A.0008.081218T1900Z-081219T0000Z/ /O.EXB.KABQ.WI.Y.0055.081218T1800Z-081219T0000Z/ QUAY COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-ROOSEVELT COUNTY- CURRY COUNTY-GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...TUCUMCARI...FORT SUMNER...ROSWELL... PORTALES...CLOVIS 458 AM MST THU DEC 18 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST TO SOUTHWEST SUSTAINED WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH WITH GUSTS BETWEEN 45 AND 55 MPH BY MIDDAY THROUGH THE AFTERNOON ACROSS PORTIONS OF THE EAST CENTRAL AND SOUTHEAST PLAINS. AREAS OF BLOWING DUST MAY LOWER VISIBILITY AT TIMES. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ NMZ009-015-181900- /O.EXB.KABQ.WI.Y.0055.081218T1800Z-081219T0000Z/ MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY- INCLUDING THE CITIES OF...ALBUQUERQUE...SOCORRO 458 AM MST THU DEC 18 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. STRONG AND GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP ACROSS CENTRAL NEW MEXICO TOWARD NOON INTO THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH WITH WIND GUSTS BETWEEN 40 AND 50 MPH ARE LIKELY. WIND DRIVEN SNOW SHOWERS AND POSSIBLY A FEW AREAS OF BLOWING DUST WILL BRIEFLY REDUCE VISIBILITY AT TIMES. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ NMZ016-017-181900- /O.EXB.KABQ.WI.Y.0055.081218T1800Z-081219T0000Z/ LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO 458 AM MST THU DEC 18 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. STRONG AND GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP ACROSS SOUTH CENTRAL NEW MEXICO LATE THIS MORNING THROUGH THE AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH WITH WIND GUSTS BETWEEN 45 AND 55 MPH ARE LIKELY. A FEW AREAS OF BLOWING DUST MAY LOWER VISIBILITY AT TIMES...ESPECIALLY ACROSS THE LOWLANDS. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ NMZ006-007-012-181900- /O.EXT.KABQ.WI.Y.0055.081218T1800Z-081219T0000Z/ HARDING COUNTY-FAR NORTHEAST PLAINS-CONCHAS LAKE/GUADALUPE COUNTY- INCLUDING THE CITIES OF...ROY...CLAYTON...SANTA ROSA 458 AM MST THU DEC 18 2008 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. STRONG AND GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP ACROSS NORTHEAST AND EAST CENTRAL NEW MEXICO THURSDAY AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH WITH WIND GUSTS UP TO 50 MPH ARE LIKELY. A FEW AREAS OF BLOWING DUST MAY LOWER VISIBILITY AT TIMES. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ 43/46
000 WWUS75 KABQ 181816 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1116 AM MST THU DEC 18 2008 ...WINDS WILL INCREASE AS THE DAY PROGRESSES... .THE SURFACE WIND FLOW HAS INCREASED OVER THE PAST FEW HOURS ACROSS CENTRAL AND WESTERN AREAS OF THE STATE. LOOK FOR THIS INCREASE TO CONTINUE AND SPREAD EASTWARD AS A VIGOROUS COLD FRONT SWEEPS ACROSS THE STATE. WINDS HAVE BEEN STRONGEST IN CLOSE PROXIMITY TO THIS COLD FRONTAL PASSAGE. THE FRONT WILL CROSS CENTRAL AND EASTERN PORTIONS OF THE STATE DURING THE AFTERNOON PERIOD. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 55 MPH ARE EXPECTED FOR 2 TO 3 HOURS. THE STRONGEST WINDS WILL BE FOUND ALONG THE CENTRAL MOUNTAIN CHAIN EASTWARD TO THE TEXAS STATE LINE. NMZ009-015-190000- /O.CON.KABQ.WI.Y.0055.000000T0000Z-081219T0000Z/ MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY- INCLUDING THE CITIES OF...ALBUQUERQUE...SOCORRO 1116 AM MST THU DEC 18 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. STRONG AND GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE TO AFFECT CENTRAL PORTIONS OF NEW MEXICO THROUGH THE REMAINDER OF THE DAY. THE STRONGEST WINDS WILL OCCUR WITH THE FRONTAL PASSAGE BETWEEN NOON TO 2 PM. SUSTAINED WINDS OF 25 TO 35 MPH WITH WIND GUSTS BETWEEN 40 AND 50 MPH ARE LIKELY WITH THIS FRONTAL PASSAGE. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ NMZ006-007-012-013-016>021-026-190000- /O.CON.KABQ.WI.Y.0055.000000T0000Z-081219T0000Z/ HARDING COUNTY-FAR NORTHEAST PLAINS-CONCHAS LAKE/GUADALUPE COUNTY- QUAY COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...ROY...CLAYTON...SANTA ROSA... TUCUMCARI...CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL... PORTALES...CLOVIS 1116 AM MST THU DEC 18 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. STRONG AND GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE TO AFFECT CENTRAL AND EASTERN PORTIONS OF NEW MEXICO THROUGH THE REMAINDER OF THE DAY. THE STRONGEST WINDS WILL OCCUR WITH THE FRONTAL PASSAGE BETWEEN 1 PM TO 4 PM. SUSTAINED WINDS OF 25 TO 35 MPH WITH WIND GUSTS BETWEEN 45 AND 55 MPH ARE LIKELY WITH THIS FRONTAL PASSAGE. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ 50
000 WWUS75 KABQ 182359 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 459 PM MST THU DEC 18 2008 NMZ009-015-190100- /O.EXP.KABQ.WI.Y.0055.000000T0000Z-081219T0000Z/ MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY- INCLUDING THE CITIES OF...ALBUQUERQUE...SOCORRO 459 PM MST THU DEC 18 2008 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON. WINDS FOR THE MOST PART HAVE SUBSIDED ACROSS THE RIO GRANDE VALLEY. WEST WINDS WILL AVERAGE 20 TO 30 MPH WITH GUSTS TO 40 MPH THROUGH THE EARLY EVENING HOURS. $$ NMZ006-007-012-013-016>021-026-190100- /O.EXP.KABQ.WI.Y.0055.000000T0000Z-081219T0000Z/ HARDING COUNTY-FAR NORTHEAST PLAINS-CONCHAS LAKE/GUADALUPE COUNTY- QUAY COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...ROY...CLAYTON...SANTA ROSA... TUCUMCARI...CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL... PORTALES...CLOVIS 459 PM MST THU DEC 18 2008 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON. WINDS FOR THE MOST PART HAVE SUBSIDED ACROSS CENTRAL AND EASTERN NEW MEXICO. WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE OVER THE CENTRAL MOUNTAINS AND ADJACENT HIGH PLAINS THROUGH THE EARLY EVENING HOURS. $$ 40
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 17, 2:59 PM MST, 7 hours 56 minutes earlier.
Area forecast discussion, Dec 17, 2:59 PM MST, 7 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 259 PM MST WED DEC 17 2008 .DISCUSSION... CURRENT CHARTS SHOWING CLOSED LOW ALOFT OVER SANTA CATALINA ISLANDS OFF SOUTHERN CALIFORNIA COAST...WITH UPSTREAM KICKER OVER SOUTHERN BRITISH COLUMBIA IN WESTERN CANADA. KICKER WILL PROVIDE DYNAMIC HELP TO OPEN CLOSED LOW INTO A WAVE AND BOOT IT EASTWARD ACROSS NORTHERN NEW MEXICO THROUGH LATE TOMORROW NIGHT. SHORTWAVE DYNAMICS WITH AMPLE PACIFIC MOISTURE AND COLDISH AIRMASS IN PLACE GOOD FOR YET ANOTHER BLAST OF WINTER WEATHER ACROSS NORTHERN AND WESTERN NEW MEXICO...WITH SNOW EXTENDING EASTWARD THROUGH THE DAY. SURFACE BOUNDARY CURRENTLY LOOPED FROM SOUTHERN CALIFORNIA THROUGH THE FOUR CORNERS AND ARCHING SOUTHEASTWARD TO A WASH OUT OVER THE SANGRE DE CRISTOS WILL ACTIVATE AS A COLD FRONT AND MOVE WEST TO EAST ACROSS THE STATE THURSDAY AS PULSES DROP DOWN BEHIND IT THROUGH THURSDAY EVENING. MODELS...DECENT AGREEMENT AND GOOD RUN TO RUN CONTINUITY...OPENING SOUTHERN CALIFORNIA CLOSED LOW AND MOVING AXIS TO WESTERN ARIZONA BY THURSDAY MORNING...AND TO THE NORTHEAST PLAINS BY THURSDAY AFTERNOON. COILING CLOSED LOW OVER SOUTHERN BRITISH COLUMBIA WILL CROSS INTO THE LOWER 48 OVER THE CENTRAL COLUMBIA RIVER VALLEY IN WASHINGTON STATE...AND THEN AMPLIFY OVER THE INTERMOUNTAIN REGION ON FRIDAY. FAST FLOW ABOUT TROUGH BASE WILL INCH CLOSER TO NEW MEXICO THROUGH THE WEEKEND...WITH WINDY CONDITIONS SETTING UP ON SATURDAY FOR THE CENTRAL MOUNTAIN CHAIN EASTWARD. NORTHWEST FLOW BECOMING ESTABLISHED OVER THE STATE FOR SUNDAY IN TROUGH WAKE...WITH NEXT INBOUND CRANKING UP OVER WESTERN WASHINGTON STATE AN DIVING TO THE FOUR CORNERS EARLY MONDAY. TROUGH WILL LINGER OF OVER NEW MEXICO THROUGH LATE TUESDAY TO PROVIDE NEXT PROLONGED SPATE OF WINTER WEATHER...WITH CLEARING AND NORTHWEST FLOW REESTABLISHED THROUGH WEDNESDAY MORNING. WEAK RIDGE BUILDING NORTHWARD FOR CHRISTMAS EVE WILL KEEP STATE IN THE DRY OVERNIGHT...BUT NEXT TROUGH DIGGING OUT OF THE PACIFIC NORTHWEST MAY PULL SOME MOISTURE OUT OF SOUTHWEST FLOW AHEAD OF THE SYSTEM TO PRODUCE SOME SHOWERS OVER NORTHERN AND WESTERN NEW MEXICO...AND SOME OF THESE COULD BE IN THE FORM OF SNOW OVER THE HIGH PEAKS. SHORT TERM...TONIGHT THROUGH SATURDAY...APPROACHING SHORTWAVE WILL DEVELOP SHOWERS ACROSS THE WESTERN HALF OF THE STATE OVERNIGHT IN THE TEETH OF STRONG SOUTHWEST WINDS AND FAST MOVING COLD AIR...AND THESE CONDITIONS WILL SPREAD EAST ACROSS THE RIO GRANDE AND CENTRAL MOUNTAINS INTO THE EASTERN AND NORTHEASTERN PLAINS THROUGH THURSDAY MORNING. EXPECTING HEAVIEST SNOWFALL IN THE JEMEZ MOUNTAINS OF NORTHERN SANDOVAL COUNTY..AND IN NORTHERN AND EASTERN RIO ARRIBA COUNTY THROUGH THURSDAY...WITH 8 TO 12 INCHES A GOOD BET FOR HEAVIER ACCUMULATIONS. MORE HEAVY SNOW ON TAP FOR THE WESTERN MOUNTAINS FROM THE CONTINENTAL DIVIDE TO THE ARIZONA BORDER...WITH HEAVY SLOPPY SNOW PILING UP OVER THE HIGHER COUNTRY OF WESTERN CATRON COUNTY TO NEARLY A FOOT BEFORE THE TROUGH MOVES ON THROUGH. OTHER SPOTS RECEIVING LESSER AMOUNTS...AND HAVE BORDERED WINTER STORM WARNING WITH WINTER WEATHER ADVISORY TO COVER LESSER ACCUMULATIONS AND TRAVEL COMPLICATIONS. THESE INCLUDE THE GUADALUPE AND SACRAMENTO MOUNTAINS OF LINCOLN COUNTY...AS WELL AS THE EAST CENTRAL PLAINS ACROSS THE NORTHEAST HIGHLANDS TO THE NORTHEAST PLAINS. WITH SNOW AND WIND...EXPECT POOR VISIBILITIES IN BLOWING AND DRIFTING SNOW. FOR THE EASTERN PLAINS SOUTH OF INTERSTATE 40...GUSTY WINDS NEAR 60 MPH DEVELOPING THURSDAY AFTERNOON WILL BE COVERED WITH HIGH WIND WATCH FOR NOW...AND THESE COUNTIES SHOULD REMAIN OUT OF THE SNOW THIS ROUND. WITH THE TROUGH AXIS DEPARTING THE STATE INTO TEXAS DURING THE THURSDAY OVERNIGHT INTO FRIDAY...LINGERING SHOWERS WILL REMAIN OVER THE NORTHERN MOUNTAINS WEST TO THE FOUR CORNERS WITH MODEST ADDITIONAL ACCUMULATIONS AT BEST. WESTERLY FLOW ALOFT WILL PRODUCE ANOTHER BREEZY AFTERNOON FRIDAY AS QUICK DISTURBANCE CLIPS NORTHERN NEW MEXICO EN ROUTE EAST FRIDAY AFTERNOON FOR AN ADDITIONAL BURST OF MODEST SNOW. TROUGH AMPLIFYING NORTHEAST OF THE STATE WILL VEER FLOW ALOFT TO NORTHWEST FOR SATURDAY...BUT LEAVE NORTHERN TIER AGAIN UNDER THE GUN FOR ADDITIONAL SNOWFALL COURTESY OF EMBEDDED DISTURBANCES ROCKETING AROUND THE WELL ROUNDED TROUGH BASE. LONG TERM...SUNDAY THROUGH TUESDAY...WINDY DAY AGAIN ON SUNDAY AS DIRTY RIDGE TRIES TO BUILD NORTH AND WEST OF THE STATE...AND PUTTING NEW MEXICO TEMPORARILY UNDER NORTHWEST FLOW. NEXT TROUGH AMPLIFYING OVER THE GREAT BASIN ON MONDAY WILL DEEPEN SURFACE TROUGH OVER EASTERN END OF THE STATE FOR BREEZY START TO THE WORK WEEK...AND THE NEXT WINTER STORM SYSTEM POUNDING INTO NORTHERN AND WESTERN NEW MEXICO BY MONDAY AFTERNOON. TROUGH BASE WILL SWEEP TO THE SOUTH AND EAST ON TUESDAY FOR ANOTHER WINTRY DAY IN THE FIRST HALF OF THE HOLIDAY WORK WEEK. SHY && .AVIATION... ISOLATED MVFR CONDITIONS ASSOCIATED WITH SNOW SHOWERS WILL CONTINUE ACROSS WESTERN AREAS THROUGH THE REST OF TODAY INTO THE EVENING HOURS. CIGS...VIS WILL DEGRADE ALONG THE CENTRAL MTS WESTWARD TO THE AZ STATE LINE AS THE OVERNIGHT PROGRESSES. STARTING ALONG THE HIGHER MOUNTAINS RIDGES AND FAR WESTERN AREAS BUT EVENTUALLY SPREADING EASTWARD AND LOWERING IN ELEVATION AS THE UPPER LOW DRAWS CLOSER. WINDS WILL ALSO PICK UP ACROSS THE HIGHER TERRAIN OVERNIGHT. THURSDAY DOESNT LOOK TO BE GOOD AVIATION WISE WITH WIDESPREAD IFR CONDITIONS ACROSS THE WESTERN AND NORTHERN TIER AND QUITE A BIT OF MVFR ELSEWHERE. THE AREA WHICH WILL SEE THE LEAST AMOUNT OF DEGRADATION IN CIGS AND VIS WILL BE THE FAR EAST CENTRAL AND SOUTHEAST PLAINS. GUSTS UP TO 54 KTS HOWEVER WILL BE POSSIBLE ACROSS THOSE AREAS THUR AFTERNOON. NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. 50 && .FIRE WEATHER... POTENT UPPER LEVEL SYSTEM IS STILL ON TRACK TO PROVIDE ABUNDANT PRECIPITATION ACROSS WESTERN AND CENTRAL AREAS OF THE STATE LATER TONIGHT INTO THURSDAY. THIS INCLUDES SIGNIFICANT AMOUNT OF SNOW ACROSS THE HIGHER TERRAIN OF THE WESTERN AND NORTHERN MTS. STRONG WINDS WILL ALSO BE ASSOCIATED WITH THE UPPER LOW PASSAGE WITH GUSTS BETWEEN 35 TO 45 MPH COMMONPLACE. GUSTS BETWEEN 45 TO EVEN 60 MPH WILL BE POSSIBLE FAVORING AREAS ALONG AND SOUTH OF INTERSTATE 40. IT APPEARS THAT WINDS WILL REMAIN GUSTY ACROSS THE MOUNTAINOUS TERRAIN ON FRIDAY...ACCOMPANIED BY COOLER TEMPERATURES. A DISTURBANCE CAUGHT IN NORTHWEST FLOW WILL INCREASE THE WIND GRADIENT ON SATURDAY AND BRING STRONGER WINDS TO MOST ELEVATIONS. THE FAVORED AREAS FOR THE STRONGEST WINDS LOOK TO BE ACROSS THE SOUTHERN THIRD OF THE FORECAST AREA. HUMIDITY READINGS COULD BE PROBLEMATIC FOR SOME CRITICAL FIRE WEATHER CONCERNS ON SATURDAY WITH CURRENT FORECASTED MINIMUMS IN THE TEENS ACROSS SOUTHEAST PORTIONS OF THE FIRE WX FORECAST AREA. WILL NEED TO MONITOR THAT AS TIME GOES ON. SNOW SHOWERS WOULD BE FOUND ACROSS THE NORTHERN MTS. STILL LOOKING AT AN UNSETTLED WEATHER PATTERN FOR THE NEXT WORK WEEK. PERIODS OF WIND AND PRECIPITATION EXPECTED. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 32 37 20 37 / 60 60 20 5 GALLUP.......................... 30 30 13 39 / 70 70 10 0 GRANTS.......................... 31 37 10 43 / 30 60 0 0 GLENWOOD........................ 40 47 20 52 / 70 70 0 0 CHAMA........................... 18 33 4 32 / 70 90 30 0 LOS ALAMOS...................... 28 36 14 37 / 40 80 20 0 RED RIVER....................... 21 33 6 35 / 30 80 20 0 TAOS............................ 26 35 8 36 / 40 80 20 0 SANTA FE........................ 32 39 17 41 / 30 70 10 0 SANTA FE AIRPORT................ 33 39 19 41 / 30 70 10 0 ESPANOLA........................ 28 45 14 43 / 40 80 20 0 ALBUQUERQUE HEIGHTS............. 36 44 24 45 / 20 50 0 0 ALBUQUERQUE VALLEY.............. 35 46 18 46 / 20 50 0 0 ALBUQUERQUE FOOTHILLS........... 32 43 21 42 / 20 60 0 0 ALBUQUERQUE WEST MESA........... 33 48 20 48 / 20 50 0 0 SOCORRO......................... 39 53 18 50 / 20 50 0 0 SANDIA PARK/CEDAR CREST......... 28 39 16 42 / 20 60 0 0 MORIARTY/ESTANCIA............... 29 42 19 44 / 20 50 0 0 CARRIZOZO....................... 35 51 21 50 / 20 30 0 0 RUIDOSO......................... 35 47 24 50 / 30 40 0 0 RATON........................... 28 43 14 44 / 10 40 0 0 LAS VEGAS....................... 33 42 19 45 / 20 40 5 0 ROY............................. 34 48 25 47 / 10 20 0 0 CLAYTON......................... 34 49 24 47 / 5 10 0 0 SANTA ROSA...................... 36 55 26 57 / 10 20 0 0 TUCUMCARI....................... 38 59 29 56 / 10 10 0 0 FORT SUMNER..................... 35 60 24 60 / 10 10 0 0 CLOVIS.......................... 38 61 30 57 / 10 10 0 0 PORTALES........................ 36 65 27 59 / 10 10 0 0 ROSWELL......................... 43 64 30 61 / 10 5 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 5 PM MST THURSDAY FOR THE FOLLOWING ZONES...NMZ001>004-008-014. WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 5 PM MST THURSDAY FOR THE FOLLOWING ZONES...NMZ005>007-009>012-015>017. HIGH WIND WATCH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES... NMZ013-018>021. && SHY/50
Hazardous weather outlook, Dec 17, 3:30 PM MST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 PM MST WED DEC 17 2008 NMZ001>021-026-181300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 330 PM MST WED DEC 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER STORM WARNING IS IN EFFECT FROM MIDNIGHT MST TONIGHT TO 5 PM MST THURSDAY AFTERNOON FOR THE NORTHERN AND WESTERN MOUNTAINS...THE UPPER RIO GRANDE VALLEY...AND THE NORTHWEST PLATEAU. EXPECT HEAVY SNOW...GUSTY WINDS...AND BLOWING AND DRIFTING SNOW BEGINNING LATE THIS EVENING AND CONTINUING OVERNIGHT. A WINTER WEATHER ADVISORY IS IN EFFECT FROM MIDNIGHT MST TONIGHT TO 5 PM MST THURSDAY AFTERNOON FOR THE NORTHEAST HIGHLANDS AND ADJACENT PLAINS...THE CENTRAL MOUNTAIN CHAIN AND BORDERING EAST CENTRAL PLAINS...THE RIO GRANDE VALLEY...AND IN LINCOLN COUNTY. EXPECT SNOW DEVELOPING LATE TONIGHT WITH BLOWING AND DRIFTING SNOW CREATING LOCAL TRAVEL DIFFICULTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINTER STORM WARNING AND A WINTER WEATHER ADVISORY REMAIN IN EFFECT UNTIL 5 PM MST THURSDAY AFTERNOON. EXPECT HEAVIEST SNOW ACCUMULATIONS OVER NORTHERN AND EASTERN RIO ARRIBA COUNTY...OVER THE JEMEZ MOUNTAINS OF NORTHERN SANDOVAL COUNTY...AND ACROSS THE WESTERN MOUNTAINS FROM THE ARIZONA LINE TO THE CONTINENTAL DIVIDE. FURTHER EAST...EXPECT LESS SNOW WITH GUSTY WINDS...AND POOR VISIBILITIES IN BLOWING AND DRIFTING SNOW. FOR THE EASTERN PLAINS SOUTH OF INTERSTATE 40 INCLUDING CURRY...ROOSEVELT...CHAVES...QUAY...AND DE BACA COUNTIES...A HIGH WIND WATCH HAS BEEN SET FOR NOON TO 5 PM MST ON THURSDAY WITH SOUTHWEST TO WEST WINDS GUSTING TO 60 MPH DURING THE AFTERNOON. FOR FRIDAY AND SATURDAY...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...GUSTY WINDS WILL DEVELOP OVER THE EAST CENTRAL PLAINS ON FRIDAY AFTERNOON. FOR SUNDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. FOR MONDAY AND TUESDAY...A WIDESPREAD WINTER STORM WILL BRING ADDITIONAL SNOWFALL TO NORTHERN AND WESTERN NEW MEXICO...AND SOME OF THIS SNOWFALL MAY BE SIGNIFICANT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND HEAVY SNOW IMPACTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. SHY
Nearby
Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.